MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV130-5 EP; SUTURES - NON-ABSORBABLE

ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV130-5 EP; SUTURES - NON-ABSORBABLE
Catalog Number EP8732H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.How many devices demonstrated the alleged deficiency on each involved patient event? on one patient the suture broke without much tension happened 3 times with 2-3 suture 2.Did three sutures broke in total in one patient after 2 - 3 tissue passges? were three patients involved and 2 - 3 sutures broke per patient? a total of 3 threads in one patient.Affected attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Our failure analysis lab received extra products with reference to this complaint, it was received: product code: (33) ep8732h.Product lot/batch: (32) 1098e4 / (1) 10adpc.1.Could you please clarify if extra device belongs to this complaint? 2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a aortocoronary vein bypass procedure on an (b)(6) 2026 and suture was used.Durind an aortocoronary vein bypass surgery thread pull off during tissue passage approximately 3-5 cm from the needle without pressure.Tissue arteries (thoracic wall arteries).The surgery was completed using another technique.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/18/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: product code: (33) ep8732h product lot/batch: (32) 1098e4 / (1) 10adpc 1.Could you please clarify if extra device belongs to this complaint? no, after a phone call with the sales representative , he informed us that ms.Rehm, the operating room manager, had given it to him by mistake.2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.No 3.If the device was not reported before, please provide more details of device malfunction.N/a 4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.You can discard it h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.The product code ep8732h is double armed.The product was returned for evaluation and, upon visual inspection, no external damages were observed on the packet.The packet was opened, and the swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that three sealed boxes each with thirty-six (36) unopened samples were received for analysis.Product code ep8732h.As per the sampling plan, a visual inspection was performed on thirty-two samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures or anomalies were observed during evaluation.Also, the functional test was performed using an instron equipment, and the pull force results were above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with twenty- eight (28) unopened samples was received for analysis.Product code ep8732h.As per the sampling plan, a visual inspection was performed on thirteen (13) samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures or anomalies were observed during evaluation.Also, the functional test was performed using an instron equipment, and the pull force results were above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 24IN 8-0 D/A BV130-5 EP
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24378246
Report Number2210968-2026-01725
Device Sequence Number4942127
Product Code GAW
UDI-Device Identifier10705031215948
UDI-Public(01)10705031215948(17)300731(10)10AHP6
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8732H
Device Lot Number10AHP6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown